In less than a week, Denton police officers took life-saving measures on three separate occasions to prevent fatal heroin overdoses.
The officers administered Narcan in each instance, according to a news release from the Denton Police Department. Narcan is an intranasal medication that can treat opioid overdoses in emergency situations.
- On June 11, officers arrived on scene as witnesses were conducting CPR on an unresponsive person who had overdosed, according to DPD. Officers administered a dose of Narcan and were able to render the individual conscious.
- On June 11, officers responded to a second, unrelated overdose call. Upon arrival, officers discovered an unconscious person who had overdosed. Officers administered Narcan and performed CPR, and they were able to render the individual conscious.
- On June 16, officers responded to an overdose call. Officers discovered an unconscious person who had overdosed. Officers – including one who had administered Narcan on June 11 – administered Narcan and performed CPR, and they were able to render the individual conscious.
Due to the short time frame in which all these overdoses took place, Denton PD is concerned the heroin in these cases may have been laced, or an otherwise “bad batch.”
“Laced or not, heroin is never safe,” DPD said, “and there are several local resources available to help individuals struggling with addiction. If you are battling addiction, or know someone else who is, please seek help.
If you have any information relating to these overdoses, please call the Denton PD Tip Line at 940-349-8477.